Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 313, NWS Tulsa, OK

May 27, 2017Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 9:36 PM CDT for Benton County, Washington County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2017, 9:36 PM CDT (02:36 UTC)
Expired
May 27, 2017, 10:30 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Benton County, AR, Washington County, AR

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:55 PM CDTTSTM WND DMGSiloam Springs, ARTREES DOWN. VIA BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:01 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.6 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WUUS54 KTSA 280236
SVRTSA
ARC007-143-280330-
/O.NEW.KTSA.SV.W.0313.170528T0236Z-170528T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
936 PM CDT SAT MAY 27 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Benton County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 1030 PM CDT

* At 936 PM CDT, a severe thunderstorm was located 3 miles south of
  Maysville, moving east at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Rogers...                         Bentonville...
  Siloam Springs...                 Bella Vista...
  Lowell...                         Pea Ridge...
  Gentry...                         Tontitown...
  Bethel Heights...                 Gravette...
  Cave Springs...                   Decatur...
  Highfill...                       Garfield...
  Gateway...                        Springtown...
  Hiwasse...                        Hobbs State Park...

This includes Interstate 49 between mile markers 70 and 84, and
between mile markers 86 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for northwestern
Arkansas...and northeastern Oklahoma.

LAT...LON 3631 9387 3624 9387 3623 9389 3616 9392
      3612 9394 3617 9456 3650 9462 3650 9387
      3639 9387 3639 9388 3638 9389 3637 9388
      3637 9387 3634 9387 3631 9382
TIME...MOT...LOC 0236Z 275DEG 39KT 3635 9462 

HAIL...0.88IN
WIND...60MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:48 PM CDT, 48 minutes earlier.

Area forecast discussion, May 27, 8:48 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
848 PM CDT Sat May 27 2017

.DISCUSSION...
Severe threat continues across the entire area. Latest
mesoanalysis shows the synoptic front extending from far northeast
OK into western Oklahoma/TX panhandle. Another wind shift
boundary was located across northeast OK noted in mesonet and
radar data from Pryor/Tulsa/Oilton. Supercell in Okfuskee County
has recently been tornado warned and large hail/tornado potential
continues with this cell. The other strong storms are located in
south central OK and have been produced some large hail so far.

Have increased the hourly pops across the southern zones in
advance of the supercells approaching from south central Oklahoma.
Short term model guidance continue to show semi-discrete
supercells persisting for several hours. Until a more linear mode
develops, tornado threat will continue especially south of
Interstate 40.

Updates already sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  81  58  87 /  60  10   0   0
FSM   71  83  60  87 /  70  10   0   0
MLC   67  80  57  86 /  70  10   0   0
BVO   62  81  53  87 /  40  10   0  10
FYV   64  77  51  82 /  70  10   0   0
BYV   66  78  54  82 /  70  10   0   0
MKO   66  79  57  86 /  70  10   0   0
MIO   64  80  54  84 /  60  10   0  10
F10   66  80  57  86 /  60  10   0   0
HHW   71  81  61  87 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-053-067>076.

AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019-020-
     029.

&&

SHORT TERM...06
AVIATION....30

CORFIDI
Hazardous weather outlook, May 27, 4:57 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...

...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
    ONSET...Late afternoon.

	AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
    then along and south of Interstate 44 tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.

Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.

Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.

weather.gov/tulsa Contains additional information.

CORFIDI

In the hours before

Local storm report, May 27, 9:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND GST     SAND SPRINGS            36.14N 96.11W
05/27/2017  E60 MPH          TULSA              OK   TRAINED SPOTTER

            ALSO REPORTED HAIL UP TO ONE INCH IN DIAMETER, SPOTTER
            LOCATED AT HIGHWAY 97 AND 41ST STREET.

&&

JDS
Local storm report, May 27, 9:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             3 S SAND SPRINGS        36.10N 96.11W
05/27/2017  E1.00 INCH       TULSA              OK   TRAINED SPOTTER

&&

JDS
Special weather statement, May 27, 9:16 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
916 PM CDT SAT MAY 27 2017

OKZ061-067-280245-
Rogers OK-Wagoner OK-
916 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHWESTERN WAGONER COUNTIES UNTIL 945 PM CDT...

At 916 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Catoosa to 6 miles northeast of
Tiawah. Movement was southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Claremore...                      Owasso...
Catoosa...                        Verdigris...
Inola...                          Tiawah...

This includes Interstate 44 between mile markers 234 and 259.

A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.

LAT...LON 3638 9544 3615 9544 3609 9576 3616 9576
      3616 9579 3630 9581
TIME...MOT...LOC 0216Z 326DEG 14KT 3621 9579 3630 9546
Special weather statement, May 27, 9:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
926 PM CDT SAT MAY 27 2017

OKZ060-280300-
Tulsa OK-
926 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TULSA COUNTY UNTIL
1000 PM CDT...

At 926 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Sand Springs to Tulsa. Movement was
southeast at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Catoosa...                        Gray...

This includes Interstate 44 between mile markers 216 and 232.

A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.

LAT...LON 3616 9581 3616 9579 3602 9577 3606 9603
      3607 9603 3607 9612 3608 9613 3616 9611
      3616 9600 3621 9600 3629 9581
TIME...MOT...LOC 0226Z 292DEG 6KT 3611 9611 3619 9584
Local storm report, May 27, 9:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             2 ESE PRYOR             36.30N 95.28W
05/27/2017  E0.88 INCH       MAYES              OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 27, 9:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND DMG     2 WNW PEA RIDGE         36.47N 94.15W
05/27/2017                   BENTON             AR   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:43 PM CDTSevere Thunderstorm WarningTSABenton43 min
May 27, 9:24 PM CDTSevere Thunderstorm WarningTSACarroll66 min
May 27, 9:32 PM CDTAreal Flood AdvisoryTSABenton, Carroll5 hr
May 27, 10:14 PM CDTSpecial Weather StatementTSAMadison, Washington46 min
May 27, 10:45 PM CDTAreal Flood AdvisoryTSAMadison, Washington3 hr
May 27, 11:15 PM CDTSpecial Weather StatementTSACrawford, Madison, Washington45 min
May 27, 11:40 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian35 min
May 27, 11:56 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington34 min
May 28, 12:12 AM CDTSpecial Weather StatementTSAFranklin33 min
May 28, 12:19 AM CDTSevere Thunderstorm WarningTSAFranklin, Madison26 min
May 28, 12:58 AM CDTSevere Thunderstorm WarningTSASebastian32 min
May 28, 4:08 AM CDTSpecial Weather StatementTSACarroll37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.